MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL, LIGHT SOURCE, 500XL, XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE

SMITH & NEPHEW, INC. SVCE REPL, LIGHT SOURCE, 500XL, XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Catalog Number 72200568S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up, the 500xl xenon light source was overheating.There was a smith and nephew back-up device available and no surgical delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of the device and no deficiencies were observed.Functional evaluation of the device did not reveal any malfunction.No overheating was observed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
SVCE REPL, LIGHT SOURCE, 500XL, XENON
Common Device Name
IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18383711
Report Number1643264-2023-00753
Device Sequence Number14502366
Product Code FFS
UDI-Device Identifier03596010650504
UDI-Public03596010650504
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K994084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200568S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer04/19/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown